Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 292, NWS Indianapolis, IN

August 13, 2011Carroll County, Clinton County, Tippecanoe County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 13, 2011, 7:34 PM EDT for Carroll County, Clinton County, Tippecanoe County, Indiana. It was in force for 41 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2011, 7:34 PM EDT (23:34 UTC)
Expired
Aug 13, 2011, 8:15 PM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, IN, Clinton County, IN, Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 7:34 PM EDTHAIL 0.5Lafayette, IN
Aug 13, 7:34 PM EDTHAIL 0.75Lafayette, IN
Aug 13, 7:37 PM EDTHAIL 1.75Dayton, IN
Aug 13, 7:41 PM EDTHAIL 0.5Dayton, ININTERSTATE 65 OVERPASS AND 200 SOUTH
Aug 13, 8:01 PM EDTHAIL 0.25Mulberry, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 1:12 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
7333 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WUUS53 KIND 132334
SVRIND
INC015-023-157-140015-
/O.NEW.KIND.SV.W.0292.110813T2334Z-110814T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
734 PM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  WESTERN CLINTON COUNTY IN CENTRAL INDIANA...
  CENTRAL TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 815 PM EDT

* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAFAYETTE...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DAYTON AROUND 740 PM EDT...
  MULBERRY AROUND 750 PM EDT...
  ROSSVILLE AROUND 800 PM EDT...
  FLORA AND FRANKFORT AROUND 805 PM EDT...
  BURLINGTON AROUND 815 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 157 AND 171.

THIS STORM HAS A HISTORY OF PRODUCING ONE INCH HAIL AND WIND GUSTS 
TO NEAR 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4040 8671 4056 8669 4062 8638 4021 8642
      4033 8704 4043 8704
TIME...MOT...LOC 2334Z 269DEG 30KT 4041 8686
WIND...HAIL 60MPH 1.00IN

$$

PUMA
3 follow-up statements
968 
WWUS53 KIND 132346
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
746 PM EDT SAT AUG 13 2011

INC015-023-157-140015-
/O.CON.KIND.SV.W.0292.000000T0000Z-110814T0015Z/
CARROLL-CLINTON-TIPPECANOE-
746 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CLINTON...SOUTHERN CARROLL AND EAST CENTRAL TIPPECANOE COUNTIES UNTIL
815 PM EDT...

AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
EAST OF LAFAYETTE...MOVING EAST AT 45 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND ONE INCH 
DIAMETER HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSSVILLE AROUND 750 PM EDT...
  FRANKFORT AROUND 755 PM EDT...
  BURLINGTON AROUND 800 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4028 8672 4033 8679 4041 8680 4040 8671
      4056 8669 4062 8638 4021 8642
TIME...MOT...LOC 2345Z 276DEG 40KT 4038 8666
WIND...HAIL 60MPH 1.00IN

$$

PUMA
559 
WWUS53 KIND 132357
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
757 PM EDT SAT AUG 13 2011

INC157-140007-
/O.CAN.KIND.SV.W.0292.000000T0000Z-110814T0015Z/
TIPPECANOE-
757 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TIPPECANOE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4028 8670 4040 8668 4051 8669 4062 8638
      4021 8642
TIME...MOT...LOC 2357Z 264DEG 51KT 4041 8642

$$

INC015-023-140015-
/O.CON.KIND.SV.W.0292.000000T0000Z-110814T0015Z/
CARROLL-CLINTON-
757 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CLINTON AND SOUTHERN CARROLL COUNTIES UNTIL 815 PM EDT...

AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
NORTH OF FRANKFORT...MOVING EAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
CARROLL AND WESTERN CLINTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4028 8670 4040 8668 4051 8669 4062 8638
      4021 8642
TIME...MOT...LOC 2357Z 264DEG 51KT 4041 8642
WIND...HAIL 60MPH 1.00IN

$$

PUMA
326 
WWUS53 KIND 140014
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
814 PM EDT SAT AUG 13 2011

INC015-023-140024-
/O.EXP.KIND.SV.W.0292.000000T0000Z-110814T0015Z/
CARROLL-CLINTON-
814 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLINTON AND SOUTHERN
CARROLL COUNTIES WILL EXPIRE AT 815 PM EDT/715 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4028 8670 4040 8668 4051 8669 4062 8638
      4021 8642
TIME...MOT...LOC 0014Z 285DEG 36KT 4025 8620

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:25 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 13, 6:25 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 PM EDT SAT AUG 13 2011

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

AN UPPER LEVEL TROUGH WILL BRING SCATTERED TO NUMEROUS THUNDERSTORMS
ACROSS CENTRAL INDIANA THIS AFTERNOON AND EVENING.  THE
PRECIPITATION WILL DIMINISH QUITE A BIT AFTER MIDNIGHT. HOWEVER THE
UPPER TROUGH OVER THE EASTERN GREAT LAKES WILL BRING SCATTERED
SHOWERS THROUGH SUNDAY ESPECIALLY OVER NORTHEAST SECTIONS.

HIGH PRESSURE WILL BUILD BUILD ACROSS OUR REGION MONDAY AND TUESDAY.
MODELS INDICATE AN UPPER LEVEL DISTURBANCE MAY AFFECT WESTERN
SECTIONS WEDNESDAY. HOWEVER BETTER CHANCES OF THUNDERSTORMS WILL
CONTINUE AROUND THURSDAY AS AN UPPER TROUGH AND WEAK COLD FRONT MOVE
THROUGH. HIGH PRESSURE WILL BUILD BACK ACROSS OUR REGION FRIDAY AND
SATURDAY.

&&

.NEAR TERM /TONIGHT/...

THUNDERSTORMS WERE INCREASING ACROSS NORTHERN ILLINOIS AHEAD OF A
COLD FRONT AND WITH CAPES OF 2000 TO 3000 J/KG AND VERY LITTLE
CAP...SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE THE RULE.  SPC
CURRENTLY HAS OUR FAR NORTH IN A SEVERE THUNDERSTORM WATCH AND THIS
MAY BE EXTENDED SOUTHEAST AS THUNDERSTORMS OVER NORTHERN ILLINOIS
DEVELOP FARTHER SOUTH.

SREF INDICATES THE WORST OF THE ACTIVITY WILL OCCUR DURING THE
21Z-00Z TIME FRAME AND MAY BEGIN WIND DOWN AFTER THAT.  WILL START
OUT EASTERN SECTIONS WITH LIKELY POPS AND SCATTERED ELSEWHERE. RAPID
REFRESH INDICATES A COUPLE OF LINES OF STORMS WILL BE ACROSS OUR
AREA AROUND 00Z...BUT ACTIVITY WILL DIMINISH QUITE A BIT BY
MIDNIGHT. THUS WILL USE SPLIT POPS OVERNIGHT WITH ONLY SLIGHT CHANCE
POPS MOST AREAS AFTER MIDNIGHT EXCEPT CHANCE POPS STILL IN THE EAST.

AS FAR AS TEMPERATURES ARE CONCERNED...MODEL SOUNDINGS SHOW QUITE A
BIT OF CLOUD COVER ACROSS OUR EAST AND NORTH LATER TONIGHT AND THIS
MAY HOLD UP TEMPERATURES A LITTLE. WILL GO NEAR A MAV/MET BLEND ON
TEMPERATURES WEST WHERE SOME CLEARING MAY OCCUR LATER TONIGHT AND A
LITTLE WARMER ELSEWHERE.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

FORECAST CHALLENGES FOCUS ON CONTINUED CHANCES FOR PRECIPITATION
SUNDAY AND EARLY SUNDAY NIGHT ACROSS THE EAST.  WENT WITH A BLEND
WITH MOST MODEL AND MODEL GUIDANCE. THE COLD FRONT WILL BE TO OUR
EAST...BUT A DEEPENING UPPER TROUGH OVER THE EASTERN GREAT LAKES
WILL STILL IMPACT OUR WEATHER SUNDAY. TIME HEIGHT CROSS SECTIONS
ALSO SHOW QUITE A BIT OF CLOUDINESS WILL BE ACROSS OUR NORTHERN AND
EASTERN SECTIONS SUNDAY...WHILE SOME SUNSHINE WILL OCCUR SOUTHWEST.

THE UPPER TROUGH WILL MOVE TO THE CENTRAL APPALACHIANS BY MONDAY AND
WELL TO OUR EAST BY TUESDAY. BY THAT TIME A STRONG UPPER RIDGE WILL
BE ACROSS THE CENTRAL AND SOUTHERN PLAINS.  EARLIER SOME MODELS
INDICATED AN UPPER LEVEL DISTURBANCE MOVING OVER THE TOP OF THE
UPPER RIDGE MIGHT AFFECT BY BY TUESDAY.  BUT MODEL CONSENSUS STILL
KEEPS US DRY MONDAY AND TUESDAY.

WENT NEAR A MOS BLEND ON TEMPERATURES SUNDAY AND MONDAY...EXCEPT A
LITTLE WARMER WEST MONDAY AND ALL AREAS TUESDAY.

&&

.LONG TERM/TUESDAY NIGHT THROUGH SATURDAY/...

HIGH PRESSURE JUST TO OUR EAST WILL STILL DOMINATE OUR WEATHER
TUESDAY NIGHT. MODELS MOVE AN UPPER LEVEL DISTURBANCE INTO THE
SOUTHERN GREAT LAKES AND MID MISSISSIPPI VALLEY BY LATE WEDNESDAY.
WILL CONTINUE LOW THUNDERSTORM CHANCES ACROSS OUR WEST WEDNESDAY.  A
WEAK COLD FRONT WILL MOVE INTO OUR REGION AROUND THURSDAY KEEPING US
WITH A CHANCE OF THUNDERSTORMS.

WEAK HIGH PRESSURE BEHIND THE FRONT WILL BUILD ACROSS OUR REGION
FRIDAY AND SATURDAY AND MOST MODELS SHOW US DRY BY THEN.  THUS
DOWNPLAYED HPC POPS FOR FRIDAY AND SATURDAY. DID NOT MAKE ANY
SIGNIFICANT CHANGES TO HPC TEMPERATURES IN THE EXTENDED.

&&

.AVIATION /DISCUSSION FOR THE 140000Z TAFS/...

BROKEN LINE OF CONVECTION ACROSS EASTERN ILLINOIS HAS THE SUPPORT OF
A SURFACE COLD FRONT AND AN UPPER WAVE...SO EXPECTING THIS LINE TO
HOLD TOGETHER FOR THE MOST PART AS IT MOVES THROUGH THE LOCAL AREA.
AS A RESULT...CONVECTIVE POTENTIAL IN THE VICINITY OF THE TAF SITES
IS QUITE HIGH THIS EVENING. APPEARS UPPER WAVE ASSOCIATED WITH THE
CONVECTION WILL PASS SOUTHEAST OF THE TAF SITES AROUND 140500Z...SO
CONVECTIVE THREAT SHOULD DIMINISH BY THAT TIME. BRIEF IFR VISIBILITY
RESTRICTIONS AND SURFACE WIND GUSTS TO ABOUT 35 KTS PROBABLE IN THE
HEAVIER CELLS.

OTHERWISE...IN THE WAKE OF CONVECTION/FRONTAL PASSAGE...APPEARS
THERE IS GOOD POTENTIAL FOR LOW MVFR...OR POSSIBLY IFR...CEILINGS TO
DEVELOP TOWARDS SUNRISE ON SUNDAY...AFTER 141000Z OR SO.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....JH
AVIATION...JAS
Hazardous weather outlook, Aug 13, 4:45 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EDT SAT AUG 13 2011

INZ021-028>031-035>049-051>057-060>065-067>072-142045-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
445 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS
CENTRAL INDIANA THROUGH THIS EVENING. THUNDERSTORMS MAY BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. THE STORMS
WILL ALSO PRODUCE DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL. AN
ISOLATED TORNADO IS ALSO POSSIBLE. THUNDERSTORMS WILL BE MOST
NUMEROUS ACROSS CENTRAL INDIANA BETWEEN 6 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN WEDNESDAY AND
THURSDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. HOWEVER
THUNDERSTORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL...DANGEROUS LIGHTNING
AND BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN WITH REPORTS THROUGH THIS
EVENING AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN/SMF

In the hours before

Special weather statement, Aug 13, 2:50 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
250 PM EDT SAT AUG 13 2011

INZ067-131930-
KNOX-
250 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN KNOX COUNTY UNTIL 330 PM
EDT...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT CARMEL...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
DECKER AROUND 325 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3848 8775 3851 8765 3854 8767 3857 8765
      3865 8726 3852 8726 3850 8730 3854 8735
      3851 8737 3854 8740 3853 8746 3849 8749
      3849 8757 3844 8760 3845 8766 3843 8767
      3842 8775 3845 8773 3846 8776
TIME...MOT...LOC 1850Z 264DEG 24KT 3843 8782

50
Local storm report, Aug 13, 7:16 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
716 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             8 NW LAFAYETTE          40.49N 86.98W
08/13/2011  U1.00 INCH       TIPPECANOE         IN   AMATEUR RADIO

&&

HEROLD
Special weather statement, Aug 13, 7:22 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 PM EDT SAT AUG 13 2011

INZ043-044-051-140000-
PARKE-VERMILLION-VIGO-
722 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORM ADVISORY FOR WESTERN PARKE...SOUTHERN
VERMILLION AND NORTHERN VIGO COUNTIES UNTIL 800 PM EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARIS...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
BLANFORD AROUND 735 PM EDT...
FAIRVIEW PARK...CLINTON...UNIVERSAL AND SHEPARDSVILLE AROUND 745 PM
EDT...
MECCA AROUND 755 PM EDT...
ROSEDALE AROUND 800 PM EDT...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

WHEN TRTHUNDER ROARS...GO INDOORS!

&&

LAT...LON 3988 8753 3995 8718 3961 8719 3961 8720
      3953 8720 3952 8720 3954 8753
TIME...MOT...LOC 2322Z 272DEG 24KT 3968 8763

PUMA
Local storm report, Aug 13, 7:24 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             8 NW LAFAYETTE          40.49N 86.98W
08/13/2011  M1.00 INCH       TIPPECANOE         IN   AMATEUR RADIO

0720 PM     HAIL             5 SE OTTERBEIN          40.44N 87.03W
08/13/2011  E0.75 INCH       TIPPECANOE         IN   TRAINED SPOTTER

&&

EBREON
Local storm report, Aug 13, 7:30 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             3 NW WEST LAFAYETTE     40.48N 86.95W
08/13/2011  E0.50 INCH       TIPPECANOE         IN   AMATEUR RADIO

&&

HEROLD
Local storm report, Aug 13, 7:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
732 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             3 WNW WEST LAFAYETTE    40.46N 86.96W
08/13/2011  E0.25 INCH       TIPPECANOE         IN   AMATEUR RADIO

&&

HEROLD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 2:50 PM EDTSpecial Weather StatementINDKnox40 min
Aug 13, 6:49 PM EDTSevere Thunderstorm WarningINDTippecanoe, Warren56 min
Aug 13, 7:22 PM EDTSpecial Weather StatementINDParke, Vermillion38 min
Aug 13, 7:30 PM EDTSevere Thunderstorm WarningINDClay, Parke, Vermillion, Vigo45 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.